Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Shaking All the time Could it be my Meds or Anxiety

Hello friends,  I have a question.  I'm am having winter time bout of Anxiety, this time it seems to be in the form of the shakes and dizziness.  I started on Zoloft, 25mg 21 days ago.  In the past it worked great to treat my anxiety.  Even so my shakes continue, nearly all day.  Sometimes I have difficulty writing & talking.  I try not to dwell on it or it can make me very anxious, I just keep waiting for it to go away.  I have completely quit drinking coffee and cut way back on sugar hoping to remedy this.  It hasn't helped.

I know Zoloft can make one shakey too so it's hard to know what is causing it.  My anxiety, the Zoloft or something else.

Has anyone experienced this form of anxiety or from taking Zoloft.  If it is a side effect-how long did it last for you?  I can handle anything as long as I know it's temporary.  I am wondering too, if maybe the Zoloft hasn't really kicked in yet.  Last time I felt better right away.....Love to hear from you all, thanks so much!
5 Responses
585414 tn?1288944902
Zoloft can cause temporary movement disorders such as akathesia which sounds like what you might be experiencing. They are not of concern but may or may not get better over time. Speak to your psychiatrist about it. They can give you a side effect pill to mitigate this or if its severe and you can't tolerate it over time change your medication to something else.
685562 tn?1447158831
Mine started the exact same way, it was almost like a "cold shake"/ tremble
I was so worked up, I wasnt sleeping, the ADs made me worse, the only thing that helped was Klonopin
Avatar universal
Yes, exactly, it's like when you are cold and ya can't stop shaking.  The first time I took Zoloft I couldn't sleep either, this time it hasn't effected me that way but I take it around 7:00 AM and I think that makes a big difference..  I do have Klonopin to take when it gets bad.

So how long did the shaking last for you?  Are ya still taking the Zoloft?  My doctor told me today that she thinks it's my anxiety and that maybe I should up my dose to 50mg - don't think I am ready for that.  I will give the 25mg another week or so.  Thanks so much for your response!
685562 tn?1447158831
I never took Zoloft, but I agree with your Doc. I think its the anxiety
The tried me on Trazadone, and Hydroxyz HCL at first, the Trazadone made me worse "probably because I fealt all drugged up" and the Hydroxyz is weak and a poor choice for the type of anxiety that I had, all it is, is a antihistamine "like Benadryl"
Then after going to the ER about 4-6 times, they gave me Paxil and 5 "count em" 5 Ativan.
Ativan was a poor choice as well, because I had EXTREME anxiety and SHOCK 24/7.
The Ativan didnt work that well either.
Then they finally gave Prozac and Klonopin.
Prozac didnt help, but the Klonopin was GREAT, made me COMPLETELY NORMAL:)

Your Doctor prescribed your Klonopin wrong, it is a maintence Medicine, best used when the Dose is split up, and taken twice a day.
I say if your Doctor is treating you like a drug addict, is afraid, and doesnt have sence enough to know the differences between a "as needed" and "Maintence" benzodiazapine, then you should find a better Doc.
But, you are probably up the same boat as me, and have to go to "state" or what I like to call them "FAKE" Doctors, lol
Do you have depression with your Anxiety, or is it pure anxiety?
If its just anxiety, I suggest getting off the A.D.
Im not a doctor, but I do have some personal expierence, and my own theroys on anxiety, just like what the medical community have.
A.Ds are the new fad, they like to prescribe them for everything "the magic pill" when all they do is aggrivate a "pure" anxiety state.
When they work for people, its either a Placebo effect, or they had depression that they didnt know about.
I now take nothing, I tapered myself from the Klonopin, and HALTED the SSRIs.
I know now that all the SSRIs did was make me worse, and will never again go on them.
All they did was give me withdraw when I stopped them "still getting them".
I feel better every day, and am now able to sit back and have a few beers, which is a big step, before If I even had 1 beer, Id freak out....not good for a person who likes the taiste of beer. LoL

So, whats the deal with your Doc and klonopin?
Avatar universal
Actually my Doc did suggest taking ONLY Klonopin on a regular basis - but for some reason I was scared, scared of getting physically addicted to it.  She gave me Xanax for an "as needed" basis until the Zoloft kicks in.  I have had a perscription for Klonopin for years-take like 5 a year like if I am traveling or something.

I only have anxiety once in awhile - I had a very bad time with it in High School, was suicidal because of it and never received treatment.  I hate to even think about that time. Went for nearly 30 years with an occasional episode here and there and last year it hit me like crazy out of the blue.  I took Zoloft for 4 months and it worked great.  Then it came back this year same exact time but it felt different - I have never had it in the form of the shakes.  I am not depressed (thank god!)  in fact quite happy and content.

I have started with a Natural Path and she thinks she can help me out so that if and when my anxiety comes back I can have more tools then popping a pill.  I, like you, absolutely hate taking pills.  I really had no problem last time with the Zoloft, the first two weeks were tough but after that I felt great, I know allot of people cannot take them.  I think that's why this time is different, it's not working like it did and I will quit if it doesn't get better.  I only planned on doing it for the winter months, that seems to be when it hits me I may have that SAD - seasonal disorder, it's tough here in Minnesota!  

I would make my changes now but I am going to Jamica in a week or so and I don't want to feel like **** there.  I have been able to cope pretty well and if I get real shakey I take 1/2 a xanax (I'm terrified to take a whole one) I really ***** but I know it's temporary.  

Sounds like you have really struggled-it's great you are meds free and feeling good - keep treating yourself as if you could get anxious though so you can get through it with out getting worked up and it can pass on by....Thats how I've delt with it for 30 years and it has barely effected my life.  Until the last two winters of course, but hey - I'll get through it.  Having a brewski sounds great, in my case it would be a martini, I'm sure I will have a couple of those in Jamica!  Thanks so much for talking with me, take care.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?